Quenching problems for a semilinear reaction-diffusion system with singular boundary outflux

Authors

  • Burhan Selcuk

DOI:

https://doi.org/10.5556/j.tkjm.47.2016.1961

Keywords:

Reaction-diffusion system, singular boundary outflux, quenching, maximum principles, monotone iterations

Abstract

In this paper, we study two quenching problems for the following semilinear reaction-diffusion system:
$$u_t=u_{xx}+(1-v)^{-p_1}, 0<x<1,~ 0<t<T,$$
$$v_t=v_{xx}+(1-u)^{-p_2}, 0<x<1,~ 0<t<T,$$
$$u_x (0,t) =0,~ u_x (1,t) =-v^{-q_1}(1,t),~ 0<t<T,$$
$$v_x (0,t) =0,~ v_x (1,t) =-u^{-q_2}(1,t),~ 0<t<T,$$
$$u(x,0) =u_0 (x) <1, v( x,0)=v_0 ( x) <1,~  0\le x\le 1,$$
where $p_1, p_2, q_1, q_2$ are positive constants and $u_0 (x), v_0 (x)$ are positive smooth functions.  We firstly get a local exisence result for this system.  In the first problem, we show that quenching occurs in finite time, the only quenching point is $x=0$ and $(u_t ,v_t )$ blows up at the quenching time under the certain conditions.  In the second problem, we show that quenching occurs in finite time, the only quenching point is $x=1$ and $(u_t ,v_t )$ blows up at the quenching time under the certain conditions.

Author Biography

Burhan Selcuk

Department of Computer Engineering, Karabuk University, BalıklarkayasıMevkii, 78050, Turkey.

References

C. W. Chang, Y. H. Hsu and H. T. Liu, Quenching behavior of parabolic problems with localized reaction term, Mathematics and Statistics, 2(2014), 48--53.

S.-C. Fu and J.-S. Guo, Blow up for a semilinear

reaction-diffusion system coupled in both equations and boundary conditions, J. Math. Anal. Appl., 276(2002), 458--475.

C. Mu, S. Zhou and D. Liu, Quenching for a reaction diffusion system with logarithmic singularity, Nonlinear Analysis, 71(2009), 5599--5605.

N.Ozalp and B. Selcuk, The quenching behavior of a nonlinear parabolic equation with a singular parabolic with a singular boundary condition, Hacettepe Journal of Mathematics and Statistics, doi:

15672/HJMS.2015449429.

C. V. Pao, Quasilinear parabolic and elliptic equations with nonlinear boundary conditions, Nonlinear Analysis, 66 (2007), 639--662.

C. V. Pao and W. H. Ruan, Positive solutions of quasilinear parabolic systems with nonlinear boundary conditions, J. Math. Anal. Appl.,333(2007), 472--499.

M. H. Protter and H. F. Weinberger, Maximum Principles in Differential Equations, Springer, New York, 1984.

B. Selcuk and N. Ozalp, The quenching behavior of a semilinear heat equation with a singular boundary outflux, Quarterly of Applied Mathematics,72(2014), 747--752.

S. Zheng and W. Wang, Non-simultaneous versus simultaneous quenching in a coupled nonlinear parabolic system, Nonlinear Analysis, 69(2008), 2274--2285.

J. Zhou, Y. He and C. Mu, Incomplete quenching of heat equations with absorption, Applicable Analysis, 87 (2008), 523--529.

Downloads

Published

2016-09-30

How to Cite

Selcuk, B. (2016). Quenching problems for a semilinear reaction-diffusion system with singular boundary outflux. Tamkang Journal of Mathematics, 47(3), 323-337. https://doi.org/10.5556/j.tkjm.47.2016.1961

Issue

Section

Papers